Alert archive / Mississippi / Special Weather Statements in 2017

Special Weather Statement, NWS New Orleans, LA

July 25, 2017Hancock County, Harrison County, Mississippi

NWS New Orleans, LA issued this special weather statement at Jul 25, 2017, 11:21 AM CDT for Hancock County, Harrison County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2017, 11:21 AM CDT (16:21 UTC)
Expired
Jul 25, 2017, 11:45 AM CDT
In force
24 min
Issued by
NWS New Orleans, LA

Counties Hancock County, MS, Harrison County, MS

The radar

The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2106 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

628 
WWUS84 KLIX 251621
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
1121 AM CDT TUE JUL 25 2017

LAZ040-MSZ077-080-081-251645-
St. Tammany-Harrison-Hancock-Pearl River-
1121 AM CDT TUE JUL 25 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH...HARRISON...HANCOCK AND SOUTHEASTERN PEARL RIVER
COUNTIES...

At 1120 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 13 miles west of McHenry to near Pearl
River. Movement was southeast at 25 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Gulfport, Biloxi, Slidell, Long Beach, Picayune, Bay St. Louis,
Waveland, Diamondhead, St. Martin, D'iberville, Pearl River, Kiln,
Pearlington, Lyman, Shoreline Park, Stennis Space Center, Saucier,
Latimer, Gulfport Airport and Slidell Airport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3037 8906 3030 8928 3036 8928 3037 8935
      3033 8938 3034 8934 3031 8933 3025 8942
      3018 8946 3019 8946 3018 8957 3041 8993
      3078 8935 3065 8934 3065 8924 3068 8924
      3068 8889 3043 8888 3042 8901 3039 8886
TIME...MOT...LOC 1620Z 294DEG 23KT 3072 8936 3044 8980 

$$

24/RR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 25, 4:10 AM CDT, 7 hours 11 minutes earlier.

Area forecast discussion, Jul 25, 4:10 AM CDT, 7 hours 11 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
410 AM CDT Tue Jul 25 2017

.SHORT TERM...
Flood watch will remain through expiration time today. Not
expecting the amounts like yesterday. But there will be the
potential to observe 2 to possibly 3 inches in isolated areas in a
short period. The weak 850mb trough remains just northeast of the
area with some supportive jet features in the larger synoptic
scale flow between an upper low over the gulf and an upper trough
sinking southward over northern Louisana/Mississippi. These two
features are causing a strong upper shear zone between them today
which will help greatly with difluence aloft. This could help a
few convective bursts develop that could affect the northeastern
portion of the area today.

The stacked dry high will eventually take more control of the area
through the week effectively decreasing the amount of areal
coverage in sh/ts activity. The real interesting weather scenario
will be an actual cold front that looks to move into the area over
the weekend. Models are now differing with timing but remain
consistent with strength and eventual movement through the area.
Suppresion well ahead of this front will keep precip chances to a
minimum Friday, then support and lift along and just ahead of the
front will provide the area with a line of strong thunderstorms.
Some of these could be severe. Better timing and extent of
parameters will be further assessed as we approach the weekend.

&&

.AVIATION...
Most sh/ts activity should remain along and north of a line from
BTR to GPT. Outside these areas, VFR will prevail.

&&

.MARINE...
Winds will remain from 10-15kt as the high settles up against a
developing trough near the coast. Most sh/ts activity will remain
east of the Miss River with much less activity west of the river.
A cold front will approach the coastal waters by the weekend
providing stronger winds and widespread sh/ts.

&&

.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: None.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
         events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  86  73  92  72 /  70  10  10  10
BTR  89  73  93  73 /  30  10  10  10
ASD  90  76  92  77 /  50  10  20  10
MSY  91  77  92  77 /  30  10  10  10
GPT  89  77  92  78 /  60  30  20  20
PQL  88  75  91  77 /  70  30  30  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ035>037-039-040-
     071-072.

GM...None.
MS...Flash Flood Watch through this evening for MSZ068>071-077-
     080>082.

GM...None.
&&
Hazardous weather outlook, Jul 25, 4:37 AM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
437 AM CDT Tue Jul 25 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-252145-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
437 AM CDT Tue Jul 25 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected to redevelop today, mainly
north of metropolitan Baton Rouge, Lake Pontchartrain and across
south Mississippi where a flash flood watch remains in effect.
Rainfall may become heavy at times and possibly lead to flash
flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a continued chance of thunderstorms each day Wednesday
through this weekend. A few storms each day could also become
strong and produce frequent lightning and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however any reports of
flooding should be promptly reported to the National Weather
Service office in Slidell, LA.

In the hours before

Special weather statement, Jul 25, 10:18 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1018 AM CDT TUE JUL 25 2017

LAZ037-039-040-071-072-MSZ069-077-080-251615-
Washington-St. Helena-Northern Tangipahoa-Southern Tangipahoa-St.
Tammany-Hancock-Amite-Pearl River-
1018 AM CDT TUE JUL 25 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST.
HELENA...NORTHERN ST. TAMMANY...NORTHERN TANGIPAHOA AND CENTRAL
WASHINGTON PARISHES...SOUTHERN AMITE...NORTHWESTERN HANCOCK AND PEARL
RIVER COUNTIES...

At 1018 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Baxterville to near Varnado to near
Enon to near Gillsberg. Movement was southeast at 20 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Bogalusa, Picayune, Covington, Franklinton, Poplarville, Amite, Amite
City, Abita Springs, Kentwood, Independence, Varnado, Roseland,
Folsom, Sun, Enon, Crossroads, Gillsberg, Wilmer, Bush and Mcneil.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3082 9020 3090 8989 3100 8980 3100 8955
      3102 8955 3102 8951 3079 8934 3075 8934
      3044 8962 3036 8994 3065 9053 3107 9072
TIME...MOT...LOC 1518Z 333DEG 19KT 3106 8966 3085 8986 3077 9017 3098
9062

24/RR
Special weather statement, Jul 25, 11:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1121 AM CDT TUE JUL 25 2017

LAZ040-MSZ077-080-081-251645-
St. Tammany-Harrison-Hancock-Pearl River-
1121 AM CDT TUE JUL 25 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH...HARRISON...HANCOCK AND SOUTHEASTERN PEARL RIVER
COUNTIES...

At 1120 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 13 miles west of McHenry to near Pearl
River. Movement was southeast at 25 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Gulfport, Biloxi, Slidell, Long Beach, Picayune, Bay St. Louis,
Waveland, Diamondhead, St. Martin, D'iberville, Pearl River, Kiln,
Pearlington, Lyman, Shoreline Park, Stennis Space Center, Saucier,
Latimer, Gulfport Airport and Slidell Airport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3037 8906 3030 8928 3036 8928 3037 8935
      3033 8938 3034 8934 3031 8933 3025 8942
      3018 8946 3019 8946 3018 8957 3041 8993
      3078 8935 3065 8934 3065 8924 3068 8924
      3068 8889 3043 8888 3042 8901 3039 8886
TIME...MOT...LOC 1620Z 294DEG 23KT 3072 8936 3044 8980

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:07 PM CDTRiver Flood WarningLIXSaint Tammany6 days
Jul 25, 8:58 AM CDTRiver Flood WarningLIXSaint Tammany, Washington5 days
Jul 25, 8:58 AM CDTRiver Flood WarningLIXSaint Tammany7 days
Jul 25, 10:18 AM CDTSpecial Weather StatementLIXSaint Tammany, Tangipahoa, Washington57 min
Jul 25, 12:16 PM CDTSpecial Marine WarningLIX44 min
Jul 25, 12:56 PM CDTSpecial Marine WarningLIX34 min
Jul 24, 10:07 PM CDTRiver Flood WarningLIXPike, Walthall56 hr
Jul 24, 10:09 PM CDTRiver Flood WarningLIXPearl River29 hr
Jul 25, 6:31 AM CDTRiver Flood WarningLIXHarrison42 hr
Jul 25, 9:02 AM CDTRiver Flood WarningLIXPearl River16 hr
Jul 25, 9:24 AM CDTAreal Flood AdvisoryLIXAmite, Pike, Walthall2 hr
Jul 25, 11:48 AM CDTSpecial Weather StatementLIXHarrison, Jackson57 min
Jul 25, 12:19 PM CDTAreal Flood AdvisoryLIXHancock, Harrison, Jackson116 min
Jul 25, 1:10 PM CDTSevere Thunderstorm WarningLIXJackson20 min
Jul 25, 2:11 PM CDTRiver Flood WarningLIXHarrison65 hr

Nearby

Special Weather Statements in Mississippi, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.